| Model Number |
FP18JN40NSF111N |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event : the date of event is noted to be either (b)(6) 2018 or (b)(6) 2018.Evaluation summary: one bivona custom flextend tracheostomy tube with an inline suction catheter was received for investigation.After visual inspection of the returned device, it was confirmed that the plastic swivel connector was broken and had snapped apart.The bottom lip of the swivel connector is broken and only a portion of it remains on the device.This defect is seen when excessive force has been applied to the connector or a tool other than the supplied disconnect wedge is used.Per device instruction warning statement, "always hold the base of the 15mm connector when disconnecting.If difficulty is experienced when disconnecting, utilize the disconnect wedge provided by inserting the thin end between the connectors and pushing to force them apart; refer to illustration a.Do not apply forces to the tube itself as this may result in tube damage which may compromise the airway." based on the evidence and inspection, it was determined the complaint allegation was confirmed.User interface was noted as the problem source.
Event or Problem Description
Information was received that "the colored end" of a smiths medical bivona custom flextend tracheostomy tube "broke off and was stuck inside the bollard elbow" while in use with a tracheostomy (trach) and ventilator dependent patient.Subsequently, the patient had an unscheduled trach change out.No clinical consequences to the patient were reported and the issue noted to be ongoing.